Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 29, 2009, 8:35 AM CDT for Dallas County, Perry County, Alabama. It took effect at Mar 29, 2009, 1:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 8:35 AM CDT (13:35 UTC)
- In effect from
- Mar 29, 2009, 1:00 PM CDT
- Expired
- Mar 30, 2009, 9:52 AM CDT
- In force
- 21 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Suttle (SUTA1). The gauge peaked at 32.18 ft at Mar 29, 2009, 7:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 43 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 291335 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 835 AM CDT SUN MAR 29 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CAHABA RIVER NEAR SUTTLE AFFECTING DALLAS AND PERRY COUNTIES. .THE CAHABA RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE THIS AFTERNOON...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE CAHABA RIVER NEAR SUTTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC047-105-300135- /O.NEW.KBMX.FL.W.0039.090329T1800Z-090330T1800Z/ /SUTA1.1.ER.090329T1800Z.090329T1800Z.090329T1800Z.NO/ 835 AM CDT SUN MAR 29 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE CAHABA RIVER NEAR SUTTLE. * FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM SUNDAY THE STAGE WAS 31.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 32 FEET THIS AFTERNOON...AND THEN BEGIN A SLOW FALL BY TONIGHT. * IMPACT...AT 32 FEET...FLOODING OF PASTURELANDS OCCURS IN THE SUTTLE AREA. LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND IF THE RIVER RISES TO 33 FEET OR HIGHER $$
3 follow-up statements
000 WGUS84 KBMX 300053 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 753 PM CDT SUN MAR 29 2009 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER... .RECENT HEAVY RAINFALL HAS CAUSED FLOODING ON SEVERAL DRAINAGE BASINS ACROSS CENTRAL ALABAMA...FLOOD WARNINGS CONTINUE FOR THE TOMBIGBEE, THE BLACK WARRIOR, THE CAHABA, THE SUCARNOOCHEE, THE TALLAPOOSA, AND THE ALABAMA RIVERS... ANOTHER STATEMENT WILL BE ISSUED MONDAY MORNING... && ALC063-065-091-107-119-301253- /O.EXT.KBMX.FL.W.0029.000000T0000Z-090401T1200Z/ /AVLA1.1.ER.090326T2025Z.090327T2300Z.090331T2100Z.NO/ 753 PM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 125.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY AFTERNOON. $$ ALC063-065-091-119-301252- /O.CON.KBMX.FL.W.0033.000000T0000Z-090402T0300Z/ /GNSA1.1.ER.000000T0000Z.090329T0500Z.090401T0300Z.NO/ 753 PM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM SUNDAY THE STAGE WAS 105.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 101.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY NIGHT. $$ ALC063-065-091-119-301252- /O.CON.KBMX.FL.W.0030.000000T0000Z-000000T0000Z/ /DLDA1.2.ER.000000T0000Z.090330T1800Z.000000T0000Z.NO/ 753 PM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 PM SUNDAY THE STAGE WAS 77.2 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 68.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 77.6 FEET BY TOMORROW EARLY AFTERNOON THEN BEGIN FALLING. * IMPACT...AT 77.0 FEET...FLOODING OF NUMEROUS CABINS AND TRAILERS NEAR THE RIVER CAN BE EXPECTED $$ ALC063-065-091-301252- /O.EXT.KBMX.FL.W.0031.000000T0000Z-090403T0246Z/ /WLDA1.1.ER.090327T0749Z.090330T0000Z.090402T0246Z.NO/ 753 PM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 97.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 90.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY NIGHT. * IMPACT...AT 98.0 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER BEGIN TO FLOOD AT STAGES OF 98 FEET AND GREATER $$ ALC047-105-301252- /O.EXT.KBMX.FL.W.0039.000000T0000Z-090331T1047Z/ /SUTA1.1.ER.090329T1752Z.090330T0600Z.090330T1047Z.NO/ 753 PM CDT SUN MAR 29 2009 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR SUTTLE. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SUNDAY THE STAGE WAS 32.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * IMPACT...AT 32.0 FEET...AT STAGES OF 32 FEET AND HIGHER FLOODING OF PASTURELANDS OCCURS IN THE SUTTLE AREA. LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND IF THE RIVER RISES TO 33 FEET OR HIGHER $$ ALC051-101-301252- /O.EXT.KBMX.FL.W.0037.000000T0000Z-090331T2012Z/ /MGYA1.1.ER.090329T0134Z.090330T0600Z.090330T2012Z.NO/ 753 PM CDT SUN MAR 29 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 27.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.6 FEET BY AFTER MIDNIGHT TOMORROW . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON . $$ ALC101-301252- /O.EXT.KBMX.FL.W.0035.000000T0000Z-090331T0324Z/ /CATA1.1.ER.090328T1245Z.090329T1300Z.090330T1224Z.NO/ 753 PM CDT SUN MAR 29 2009 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 22.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING . * IMPACT...AT 20.0 FEET...FLOODING OF AGRICULTURAL LANDS IN THE VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS $$ ALC119-301252- /O.EXT.KBMX.FL.W.0032.000000T0000Z-090401T1715Z/ /LVNA1.1.ER.090328T0630Z.090329T1700Z.090401T0215Z.NO/ 753 PM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 PM SUNDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY NIGHT. * IMPACT...AT 22.0 FEET...FLOODING OF SOME YARDS IN SOUTHEAST LIVINGSTON OCCURS AS THE SUCARNOOCHEE RIVER RISES ABOVE 22 FEET $$
000 WGUS84 KBMX 301450 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 950 AM CDT MON MAR 30 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR SUTTLE... .THE CAHABA RIVER NEAR SUTTLE HAS FALLEN BELOW FLOOD STAGE AND THE FLOOD WARNING FOR THE CAHABA HAS BEEN CANCELLED. HOWEVER...THE RIVER WILL REMAIN ABOVE THE CAUTION STAGE OF 26 FEET FOR THE NEXT SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC047-105-301520- /O.CAN.KBMX.FL.W.0039.000000T0000Z-090331T1047Z/ /SUTA1.1.ER.090329T1752Z.090330T0000Z.090330T0911Z.NO/ 950 AM CDT MON MAR 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR SUTTLE. * AT 6:00 AM MONDAY THE STAGE WAS 31.9 FEET. * FELL BELOW FLOOD STAGE AT 4:11 AM MONDAY. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 26.1 FEET BY TOMORROW MORNING . * IMPACT...AT 32.0 FEET...AT STAGES OF 32 FEET AND HIGHER FLOODING OF PASTURELANDS OCCURS IN THE SUTTLE AREA. LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND IF THE RIVER RISES TO 33 FEET OR HIGHER $$
000 WGUS84 KBMX 301452 CCA FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 952 AM CDT MON MAR 30 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR SUTTLE... .THE CAHABA RIVER NEAR SUTTLE HAS FALLEN BELOW FLOOD STAGE AND THE FLOOD WARNING FOR THE CAHABA HAS BEEN CANCELLED. HOWEVER...THE RIVER WILL REMAIN ABOVE THE CAUTION STAGE OF 28 FEET FOR THE NEXT SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC047-105-301520- /O.CAN.KBMX.FL.W.0039.000000T0000Z-090331T1047Z/ /SUTA1.1.ER.090329T1752Z.090330T0000Z.090330T0911Z.NO/ 952 AM CDT MON MAR 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR SUTTLE. * AT 6:00 AM MONDAY THE STAGE WAS 31.9 FEET. * FELL BELOW FLOOD STAGE AT 4:11 AM MONDAY. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 26.1 FEET BY TOMORROW MORNING . * IMPACT...AT 32.0 FEET...AT STAGES OF 32 FEET AND HIGHER FLOODING OF PASTURELANDS OCCURS IN THE SUTTLE AREA. LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND IF THE RIVER RISES TO 33 FEET OR HIGHER $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:55 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 29, 6:55 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 655 AM CDT SUN MAR 29 2009 .DISCUSSION... RELATIVELY BENIGN LATE MARCH WEATHER...AS I RECALL...MARCH CAME IN LIKE A LION /SNOW AND COLD/...SO PERHAPS THE MYTH WILL HOLD TRUE FOR CENTRAL ALABAMA...GOING OUT LIKE A LAMB. STILL...ACTIVE PROGRESSIVE PATTERN WILL KEEP THINGS MOVING AND CHANGING THROUGH THE NEXT WEEK...WITH AT LEAST TWO WEATHER SYSTEMS THAT WILL AFFECT US. MODELS ARE IN RATHER DECENT AGREEMENT THROUGH THE PERIOD... RESULTING IN ABOVE AVERAGE CONFIDENCE. FIRST OFF THE BAT...HIGH PRESSURE WILL BUILD INTO THE AREA TODAY AS THE UPPER LEVEL TROUGH LIFTS AND EVENTUALLY EXITS THE NORTHEASTERN SEABOARD. HIGH PRESSURE AND RIDGING WILL KEEP US HIGH AND DRY THROUGH LATE MONDAY NIGHT. TWILL BE A TAD BREEZY OUT THERE TODAY...SO WILL HOIST THE LAKE WIND ADVISORY FLAGS. WINDS SHOULD DECREASE FROM WEST TO EAST AS THE DAY WEARS ON...AND THE PRESSURE GRADIENT RELAXES. INTERESTING/TESTY SYSTEM ON TUESDAY...AS ANOTHER FAIRLY SIGNIFICANT LOW IN THE NORTHERN BRANCH TRANSITS THE UPPER MIDWEST AND PUSHES ANOTHER COLD FRONT OUR WAY. ONSET OF RETURN FLOW/OVERRUNNING AND ASSOCIATED WARM FRONT SHOULD LIFT NORTHWARD TUESDAY MORNING... SPREADING RAIN OVER MOST OF THE AREA. ALL THE MODELS ARE HINTING AT A LOW DEVELOPING ON THE FRONT NEAR THE GULF...WITH A RATHER DEEP STABLE LAYER MAINTAINING ITSELF ACROSS ALL BUT THE EXTREME SOUTHERN PORTIONS OF THE AREA. LATER IN THE DAY...IN THE AFTERNOON AND EVENING HOURS...AS THE TROUGH AND FRONT APPROACH FROM THE WEST ...MID-LEVEL LAPSE RATES MAY BE SUFFICIENT ENOUGH TO SUPPORT ELEVATED THUNDERSTORMS...WITH A THREAT OF HAIL. THE WARM FRONT MAY WORK FAR ENOUGH NORTH TO BRING HEAVY RAIN AND SCATTERED THUNDERSTORMS TO AREAS ALONG AND SOUTH OF HWY 80 WEST OF MGM/ INTERSTATE 85 TO THE EAST. EXPECT THE TROUGH TO SWING THROUGH FAIRLY RAPIDLY TUESDAY NIGHT...WITH LINGERING RAIN CHANCES BRIEFLY IN THE MORNING ON WEDNESDAY. MOS GUIDE IS CATEGORICAL TUESDAY NIGHT...AND BASED ON EXCELLENT MODEL AGREEMENT...ONLY MINOR ADJUSTMENTS ARE CALLED FOR. AFTER ROUGHLY A 24 HOUR REPRIEVE...EURO/GFS/ENSEMBLES BRING A FASTER SHORTWAVE IN FROM THE NORTHWEST...WHICH DEEPENS AND BECOMES NEGATIVELY TILTED AS IT SWINGS THROUGH DURING THE HEAT OF THE DAY ON THURSDAY. SOME CONCERNS OVER THE TIMING HERE...BUT MODELS HAVE BEEN FAIRLY CONSISTENT ADVERTISING THIS FEATURE FOR SEVERAL DAYS NOW. SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE ABLE TO RETURN AS THE SYSTEM APPROACHES...BUT THE GENERAL SCENARIO IS SHOWING SIGNS OF A POSSIBLE SEVERE WEATHER THREAT...AND WILL BUMP UP THIS EVENT IN THE HWO FROM STRONG TO SEVERE...BUT STILL WITH ONLY MODEST CONFIDENCE. FOR THE REMAINDER OF THE PERIOD...CLEARING ON FRIDAY WITH HIGH PRESSURE AND RIDGING INTO SATURDAY. NEW DAY 8 LOOKS A BIT IFFY...WITH ANOTHER SYSTEM APPROACHING...RETURN MOISTURE...AND ANOTHER POTENTIAL SPRING WEATHER EVENT. WILL LET DAY SHIFT PONDER THAT A BIT MORE DEEPLY FOR THE AFTERNOON RELEASE. JD/02 && .AVIATION...12Z TAF DISCUSSION. STRONG UPPER LEVEL LOW SPINNING ACROSS THE OHIO VALLEY THIS MORNING. THE LOW WILL LIFT NORTH NORTHEAST THROUGH THE DAY. LARGE STRATO-CUMULUS DECK COVERS SEVERAL STATES THIS MORNING. IT LOOKS AS IF THIS CLOUD LAYER WILL AFFECT MOST TERMINALS THIS MORNING. HAVE ALL SITES EXPERIENCING MVFR CEILINGS BETWEEN 2-3 KFT...WITH TOI ONLY A TEMPO GROUP FOR A FEW HOURS. MGM/TOI WILL SCATTER BY 17-18Z. ALL OTHER LOCATIONS WILL SEE THE CEILINGS RISE BY 16-18Z INTO VFR AND THEN SCATTER OUT LATER IN THE AFTERNOON. THE PRESSURE GRADIENT CREATED BY THIS STRONG SYSTEM WILL KEEP WINDS RATHER BREEZY TODAY. WINDS GENERALLY BECOMING 270-310 AT 12G24KT IN MANY SPOTS AND GRADUAL RELAXING THIS AFTERNOON. 75/LINHARES && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 36 69 45 65 / 0 0 10 10 70 ANNISTON 57 37 72 47 66 / 0 0 10 10 70 BIRMINGHAM 58 37 72 45 66 / 0 0 10 10 70 TUSCALOOSA 61 36 72 49 66 / 0 0 10 10 80 CALERA 59 39 71 46 64 / 0 0 10 10 70 AUBURN 59 38 70 44 62 / 0 0 10 10 70 MONTGOMERY 63 38 72 48 66 / 0 0 10 10 80 TROY 63 37 72 49 67 / 0 0 10 10 70 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ENTIRE AREA THROUGH 6 PM. && 02/02/75
Hazardous weather outlook, Mar 29, 6:30 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT SUN MAR 29 2009 ALZ011>015-017>050-301130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 AM CDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. BREEZY CONDITIONS ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA TODAY. OCCASIONAL WIND 25 MPH GUSTS ARE POSSIBLE...ESPECIALLY ON OPEN WATERWAYS. RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTH AND WEST CENTRAL ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERAL LOCATIONS HAVE RECEIVED 4 TO 8 INCHES OF RAINFALL OVER THE PAST FEW DAYS. DUE TO THE LARGE RAINFALL TOTALS...SOME RIVERS HAVE AND WILL CONTINUE TO EXPERIENCE FLOODING...WHICH MAY LAST THROUGH EARLY WEDNESDAY. ADDITIONAL RAINFALL IS POSSIBLE THIS WEEK WHICH MAY AFFECT THE RIVER TRENDS. CHECK THE LATEST RIVER FLOOD STATEMENTS FOR UPDATES SPECIFIC TO YOUR LOCATION. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY AFTERNOON... LASTING INTO THE OVERNIGHT HOURS. THE MAIN THREATS WOULD BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. THE MAIN THREATS WOULD BE LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75/LINHARES
In the hours before
Local storm report, Mar 29, 4:02 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FUNNEL CLOUD LINCOLN 33.60N 86.14W
03/28/2009 TALLADEGA AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR THE HONDA PLANT IN
LINCOLN.
&&
LINHARESLocal storm report, Mar 29, 4:25 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 AM CDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FUNNEL CLOUD 9 NW TALLADEGA 33.52N 86.21W
03/28/2009 TALLADEGA AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR STEMLEY.
&&
LINHARESLocal storm report, Mar 29, 7:44 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM NON-TSTM WND DMG BOYD 32.62N 88.31W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 12 NEAR THE CITY.
0125 AM NON-TSTM WND DMG CUBA 32.44N 88.37W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 80 BETWEEN MILE MARKERS 1 AND 2.
0125 AM NON-TSTM WND DMG LIVINGSTON 32.60N 88.19W
03/28/2009 SUMTER AL EMERGENCY MNGR
LARGE TREE DOWN ON HIGHWAY 28 NEAR MOORE PLACE RD.
0145 AM NON-TSTM WND DMG GREENSBORO 32.70N 87.59W
03/28/2009 HALE AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE COUNTY.
0430 AM NON-TSTM WND DMG 2 N VERNON 33.79N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 17 BETWEEN
VERNON AND SULLIGENT. THE TREES WERE BLOCKING THE HIGHWAY
AND A VEHICLE RAN INTO THEM. POSSIBLE INJURIES.
0430 AM NON-TSTM WND DMG 1 NW VERNON 33.77N 88.13W
03/28/2009 LAMAR AL EMERGENCY MNGR
A MOBILE HOME SUSTAINED SIGNIFICANT ROOF DAMAGE. HALF OF
THE ROOF WAS BLOWN OFF ON ABERDEEN ROAD.
0440 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE CENTRAL PART OF
THE COUNTY. LOCATIONS NEAR SULLIGENT AND VERNON WERE MOST
AFFECTED. WINDS WERE ESTIMATED AROUND 50 MPH.
0522 AM NON-TSTM WND DMG 1 SE HAMILTON 34.13N 87.97W
03/28/2009 MARION AL EMERGENCY MNGR
A TREE HAS FALLEN ON SOME POWER LINES ON COUNTY ROAD 42.
0525 AM NON-TSTM WND DMG 6 NE WINFIELD 33.99N 87.72W
03/28/2009 MARION AL LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON COUNTY ROAD 40.
0530 AM NON-TSTM WND DMG FAYETTE 33.69N 87.83W
03/28/2009 FAYETTE AL LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON COUNTY ROAD 21 NEAR WILLIAMS
CIRCLE ABOUT 3 MILES WEST OF THE CITY. TREES WERE ALSO
BLOWN DOWN ON HIGHWAY 18 ABOUT 5 MILES EAST OF THE
CITY...TIME ESTIMATED.
0555 AM NON-TSTM WND GST 5 ESE KENNEDY 33.55N 87.91W
03/28/2009 E50.00 MPH FAYETTE AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 50 MPH ALONG HIGHWAY 159 IN FAR
SOUTHWEST FAYETTE COUNTY.
0620 AM NON-TSTM WND DMG AUTAUGAVILLE 32.43N 86.66W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
A TREE FELL ON AN UNOCCUPIED TRUCK NEAR THE INTERSECTION
OF HIGHWAY 14 AND COUNTY ROAD 45. MULTIPLE TREES WERE
BLOWN DOWN ACROSS THE SOUTHERN PART OF THE COUNTY. STATE
HIGHWAYS 143, 31, 14, 21 AND 82 ALSO REPRTED TREES DOWN.
0630 AM NON-TSTM WND DMG PRATTVILLE 32.46N 86.45W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
POWER LINES WERE BLOWN DOWN ON HIGHWAY 31 NEAR PINE LEVEL
ELEMENTARY. TREE WERE ALSO BLOWN DOWN ON A HOME ON COUNTY
ROAD 4. NUMEROUS OTHER TREES WERE BLOWN DOWN ON COUNTY
ROADS 68, 4, 10, 45, 20, 99, AND 56.
1000 AM FLOOD 2 NE SMITHS STATION 32.56N 85.07W
03/28/2009 LEE AL EMERGENCY MNGR
COUNTY ROAD 318 CLOSED DUE TO WATER OVER THE ROADWAY. AT
LEAST ONE FOOT OF WATER OVER THE ROADWAY.
1257 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL WAS REPORTED AT PHILS MINI MART NORTHWEST
OF SMITHS STATION.
1258 PM HAIL SMITHS STATION 32.54N 85.10W
03/28/2009 E0.88 INCH LEE AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED IN SMITHS STATION.
0134 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL WAS REPORTED AT PHILS MINI MART FROM A
SECOND STORM MOVING THROUGH THE AREA.
0155 PM HAIL 3 WNW SMITHS STATION 32.56N 85.15W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL WAS REPORTED AT BLEEKER JUNCTION GAS
STATION.
0707 PM HAIL SNEAD 34.12N 86.40W
03/28/2009 E1.75 INCH BLOUNT AL BROADCAST MEDIA
GOLF BALL SIZE HAIL WAS REPORTED NEAR SNEAD.
0737 PM HAIL ASHVILLE 33.83N 86.26W
03/28/2009 E0.25 INCH ST. CLAIR AL AMATEUR RADIO
PEA SIZE HAIL WAS REPORTED IN THE ASHVILLE AREA.
0747 PM FUNNEL CLOUD LINCOLN 33.60N 86.14W
03/28/2009 TALLADEGA AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR THE HONDA PLANT IN
LINCOLN.
0753 PM FUNNEL CLOUD 9 NW TALLADEGA 33.52N 86.21W
03/28/2009 TALLADEGA AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR STEMLEY.
0833 PM TSTM WND DMG 8 W JACKSONVILLE 33.82N 85.89W
03/28/2009 CALHOUN AL EMERGENCY MNGR
A CARPORT ROOF WAS BLOWN OFF AND REPORTS OF POWER OUTAGES
WERE RECEIVED FROM WELLINGTON ON MANGUM ROAD.
&&
LINHARESLocal storm report, Mar 29, 7:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 AM CDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG TUSCALOOSA 33.24N 87.54W
03/28/2009 TUSCALOOSA AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE
COUNTY. ONE MOBILE HOME WAS DAMAGED IN COKER.
&&
LINHARESLocal storm report, Mar 29, 7:56 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 AM CDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG EUTAW 32.84N 87.89W
03/28/2009 GREENE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN COUNTYWIDE.
SEVERAL ROADWAYS WERE BLOCKED BY DOWNED TREES INCLUDING
COUNTY ROADS 191, 129, 76, 125, 128, 131,42 AND 60.
&&
LINHARESLocal storm report, Mar 29, 7:57 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM NON-TSTM WND DMG BOYD 32.62N 88.31W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 12 NEAR THE CITY.
0125 AM NON-TSTM WND DMG CUBA 32.44N 88.37W
03/28/2009 SUMTER AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 80 BETWEEN MILE MARKERS 1 AND 2.
0125 AM NON-TSTM WND DMG LIVINGSTON 32.60N 88.19W
03/28/2009 SUMTER AL EMERGENCY MNGR
LARGE TREE DOWN ON HIGHWAY 28 NEAR MOORE PLACE RD.
0145 AM NON-TSTM WND DMG GREENSBORO 32.70N 87.59W
03/28/2009 HALE AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE COUNTY.
0430 AM NON-TSTM WND DMG 2 N VERNON 33.79N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 17 BETWEEN
VERNON AND SULLIGENT. THE TREES WERE BLOCKING THE HIGHWAY
AND A VEHICLE RAN INTO THEM. POSSIBLE INJURIES.
0430 AM NON-TSTM WND DMG 1 NW VERNON 33.77N 88.13W
03/28/2009 LAMAR AL EMERGENCY MNGR
A MOBILE HOME SUSTAINED SIGNIFICANT ROOF DAMAGE. HALF OF
THE ROOF WAS BLOWN OFF ON ABERDEEN ROAD.
0440 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
03/28/2009 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE CENTRAL PART OF
THE COUNTY. LOCATIONS NEAR SULLIGENT AND VERNON WERE MOST
AFFECTED. WINDS WERE ESTIMATED AROUND 50 MPH.
0522 AM NON-TSTM WND DMG 1 SE HAMILTON 34.13N 87.97W
03/28/2009 MARION AL EMERGENCY MNGR
A TREE HAS FALLEN ON SOME POWER LINES ON COUNTY ROAD 42.
0525 AM NON-TSTM WND DMG 6 NE WINFIELD 33.99N 87.72W
03/28/2009 MARION AL LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON COUNTY ROAD 40.
0530 AM NON-TSTM WND DMG FAYETTE 33.69N 87.83W
03/28/2009 FAYETTE AL LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON COUNTY ROAD 21 NEAR WILLIAMS
CIRCLE ABOUT 3 MILES WEST OF THE CITY. TREES WERE ALSO
BLOWN DOWN ON HIGHWAY 18 ABOUT 5 MILES EAST OF THE
CITY...TIME ESTIMATED.
0555 AM NON-TSTM WND GST 5 ESE KENNEDY 33.55N 87.91W
03/28/2009 E50.00 MPH FAYETTE AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 50 MPH ALONG HIGHWAY 159 IN FAR
SOUTHWEST FAYETTE COUNTY.
0620 AM NON-TSTM WND DMG AUTAUGAVILLE 32.43N 86.66W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
A TREE FELL ON AN UNOCCUPIED TRUCK NEAR THE INTERSECTION
OF HIGHWAY 14 AND COUNTY ROAD 45. MULTIPLE TREES WERE
BLOWN DOWN ACROSS THE SOUTHERN PART OF THE COUNTY. STATE
HIGHWAYS 143, 31, 14, 21 AND 82 ALSO REPRTED TREES DOWN.
0630 AM NON-TSTM WND DMG TUSCALOOSA 33.24N 87.54W
03/28/2009 TUSCALOOSA AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE
COUNTY. ONE MOBILE HOME WAS DAMAGED IN COKER.
0630 AM NON-TSTM WND DMG EUTAW 32.84N 87.89W
03/28/2009 GREENE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN COUNTYWIDE.
SEVERAL ROADWAYS WERE BLOCKED BY DOWNED TREES INCLUDING
COUNTY ROADS 191, 129, 76, 125, 128, 131,42 AND 60.
0630 AM NON-TSTM WND DMG PRATTVILLE 32.46N 86.45W
03/28/2009 AUTAUGA AL EMERGENCY MNGR
POWER LINES WERE BLOWN DOWN ON HIGHWAY 31 NEAR PINE LEVEL
ELEMENTARY. TREE WERE ALSO BLOWN DOWN ON A HOME ON COUNTY
ROAD 4. NUMEROUS OTHER TREES WERE BLOWN DOWN ON COUNTY
ROADS 68, 4, 10, 45, 20, 99, AND 56.
1000 AM FLOOD 2 NE SMITHS STATION 32.56N 85.07W
03/28/2009 LEE AL EMERGENCY MNGR
COUNTY ROAD 318 CLOSED DUE TO WATER OVER THE ROADWAY. AT
LEAST ONE FOOT OF WATER OVER THE ROADWAY.
1257 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL WAS REPORTED AT PHILS MINI MART NORTHWEST
OF SMITHS STATION.
1258 PM HAIL SMITHS STATION 32.54N 85.10W
03/28/2009 E0.88 INCH LEE AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED IN SMITHS STATION.
0134 PM HAIL 1 NW SMITHS STATION 32.55N 85.11W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL WAS REPORTED AT PHILS MINI MART FROM A
SECOND STORM MOVING THROUGH THE AREA.
0155 PM HAIL 3 WNW SMITHS STATION 32.56N 85.15W
03/28/2009 E0.75 INCH LEE AL PUBLIC
PENNY SIZE HAIL WAS REPORTED AT BLEEKER JUNCTION GAS
STATION.
0707 PM HAIL SNEAD 34.12N 86.40W
03/28/2009 E1.75 INCH BLOUNT AL BROADCAST MEDIA
GOLF BALL SIZE HAIL WAS REPORTED NEAR SNEAD.
0737 PM HAIL ASHVILLE 33.83N 86.26W
03/28/2009 E0.25 INCH ST. CLAIR AL AMATEUR RADIO
PEA SIZE HAIL WAS REPORTED IN THE ASHVILLE AREA.
0747 PM FUNNEL CLOUD LINCOLN 33.60N 86.14W
03/28/2009 TALLADEGA AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR THE HONDA PLANT IN
LINCOLN.
0753 PM FUNNEL CLOUD 9 NW TALLADEGA 33.52N 86.21W
03/28/2009 TALLADEGA AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR STEMLEY.
0833 PM TSTM WND DMG 8 W JACKSONVILLE 33.82N 85.89W
03/28/2009 CALHOUN AL EMERGENCY MNGR
A CARPORT ROOF WAS BLOWN OFF AND REPORTS OF POWER OUTAGES
WERE RECEIVED FROM WELLINGTON ON MANGUM ROAD.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 45 min |
| Mar 28, 7:23 PM CDT | Tornado Warning | BMX | St. Clair, Talladega | 37 min |
| Mar 28, 7:47 PM CDT | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 17 min |
| Mar 28, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 22 min |
| Mar 28, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 29 min |
| Mar 29, 4:21 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.